News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: post surgical (graves disease) hypothyroidism


 pissedoff - Wed Aug 18, 2010 2:08 pm

in 05, had sudden thyroid storm, TSH 0.01. diag. with graves disease. have been to 5 dirrernet endo. specialists. my TSH, T3 levels are still all over the place. my TSH is either very hi or very low no matter the dosage of synthroid. my T3 is consistantly below the norm! i have gained over 60 lbsl within 3 months of surgery. am still gaining. cannot loose the weight. symtoms? bloated, hair loss, brittle nails, constipated, memory loss and fuzziness, extreme joint pain over and above the arthritis i have. my knee replacements are killing me!(2004, 2005). after 5 doctors, i am tired of being tired. does anyone have any suggestions. i had to force the 4th dr. to allow me to take a T3 suppliment, but cannot take too much because of the damage done to my heart from the graves disease. (afib.) am on heart meds for this.

all i get from these "specialists" is go to the gym! i have sob and copd due to the graves disease. HELP!!!!!!!!!! the drs. do not listen to me, they only look at the labs and do whatever, without really looking at my condition. this has been going on for almost 5 years!
 Dr.M.Aroon kamath - Sat Aug 28, 2010 12:33 pm

User avatar Hi,
Thank you for the post. Although your post gives a detailed account of your distressing symptoms(understandably), there is unfortunately a paucity of detail regarding the past history (for example, was the thyroid storm precipitated by thyroidectomy or some other event, when exactly the surgery was performed, how much of thyroxin you are on, what are the results of the recent thyroid function tests etc).Without these details, unfortunately, not much of an opinion can be offered.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here